Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Suffering from grandmal epilepsy. Improvement with Carbamazepine. Advise required for repeated attacks lately?

Dear Doctor I am Dr Chetan Mbbs,dcrra asking this query on behalf my elder sister age 32yrs who is suffering from Grandmal epilepsy since childhood. She has taken treatment previously in Nimhans also but of no much improvement, recently from one year she was on Carbamazepine 400mg SR BD and did not have seizures , but of late she is having repeated attacks from 15days,kindly do the needful advise.
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist, Surgical 's  Response
Hi Dr Chetan,

It would be advisable to consult an Epilepsy specialist close to you. The dose of Carbamezipine can be titrated up and she will need to be evaluated for other causes as to why she is having a recurrence (e.g. electrolyte disturbances). This is assuming that there has been good compliance and that she has not missed even a single dose of medicine. Futher, any precipitating factor like staying up at night etc should be avoided.

Please do let me know if you need any further information or references for Epileptologists.

Hope this helps.
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor